Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 263, NWS San Francisco Bay Area, CA

December 9, 2017

NWS San Francisco Bay Area, CA issued this small craft advisory at Dec 9, 2017, 2:50 AM PST. It took effect at Dec 9, 2017, 9:00 PM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2017, 2:50 AM PST (10:50 UTC)
In effect from
Dec 9, 2017, 9:00 PM PST
Expired
Dec 10, 2017, 9:00 PM PST
In force
24 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

527 
WHUS76 KMTR 091050
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
250 AM PST SAT DEC 9 2017

PZZ545-091900-
/O.NEW.KMTR.SC.Y.0263.171210T1100Z-171210T2300Z/
POINT REYES TO PIGEON POINT TO 10 NM-
250 AM PST SAT DEC 9 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 AM TO 3 PM PST SUNDAY.

* WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
7 follow-up statements
081 
WHUS76 KMTR 091649
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
849 AM PST SAT DEC 9 2017

PZZ545-100100-
/O.CON.KMTR.SC.Y.0263.171210T1100Z-171210T2300Z/
POINT REYES TO PIGEON POINT TO 10 NM-
849 AM PST SAT DEC 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST
SUNDAY...

* WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
095 
WHUS76 KMTR 092230
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
230 PM PST SAT DEC 9 2017

PZZ545-100630-
/O.EXT.KMTR.SC.Y.0263.171210T0500Z-171210T2300Z/
POINT REYES TO PIGEON POINT TO 10 NM-
230 PM PST SAT DEC 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
3 PM PST SUNDAY...

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
378 
WHUS76 KMTR 100529
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
929 PM PST SAT DEC 9 2017


PZZ545-101330-
/O.CON.KMTR.SC.Y.0263.000000T0000Z-171210T2300Z/
POINT REYES TO PIGEON POINT TO 10 NM-
929 PM PST SAT DEC 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
925 
WHUS76 KMTR 101101
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
301 AM PST SUN DEC 10 2017

PZZ545-101915-
/O.CON.KMTR.SC.Y.0263.000000T0000Z-171210T2300Z/
POINT REYES TO PIGEON POINT TO 10 NM-
301 AM PST SUN DEC 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

* SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT 
  HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
451 
WHUS76 KMTR 101700
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
900 AM PST SUN DEC 10 2017

PZZ545-102300-
/O.CON.KMTR.SC.Y.0263.000000T0000Z-171210T2300Z/
POINT REYES TO PIGEON POINT TO 10 NM-
900 AM PST SUN DEC 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT 
  HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
703 
WHUS76 KMTR 102226
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
226 PM PST SUN DEC 10 2017

PZZ545-110500-
/O.EXT.KMTR.SC.Y.0263.000000T0000Z-171211T0500Z/
POINT REYES TO PIGEON POINT TO 10 NM-
226 PM PST SUN DEC 10 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

* SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT 
  HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
834 
WHUS76 KMTR 110455
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
855 PM PST SUN DEC 10 2017

PZZ545-110600-
/O.EXP.KMTR.SC.Y.0263.000000T0000Z-171211T0500Z/
POINT REYES TO PIGEON POINT TO 10 NM-
855 PM PST SUN DEC 10 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

WIND SPEEDS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 9:27 PM PST, 5 hours 23 minutes earlier.

Area forecast discussion, Dec 8, 9:27 PM PST, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
927 PM PST Fri Dec 8 2017

.SYNOPSIS...High pressure will remain over California through the
weekend and well into next week. This will result in continued
dry weather with mild days and clear but cool nights. No rain is
forecast for at least the next 7 to 10 days.

&&

.DISCUSSION...As of 8:35 PM PST Friday...High clouds today
resulted in slightly cooler temperatures, mainly in the North Bay.
For the most part, high temperatures remained 5 to 10 degrees
warmer than normal.

Little change is forecast through the weekend and well into next
week. An upper ridge will continue to dominate the weather along
the entire West Coast. Most model guidance indicates slight
warming over the weekend and into Monday, and then a minor drop
in daytime temperatures by middle of next week. But for the most
part, expect daytime temperatures to remain about 5 to 10 degrees
warmer than seasonal averages in the San Francisco Bay Area and 7
to 15 degrees warmer than normal from Monterey Bay southward. A
few 80s are possible across the southern portion of our forecast
area through Monday. Skies will remain mostly clear except for
occasional high clouds, and the airmass will continue to be dry.
The combination of mostly clear skies, dry air, and long December
nights will mean continue cool overnight lows, especially in the
valleys. But nighttime temperatures are expected to remain above
the freezing mark except perhaps in isolated locations of interior
Monterey and San Benito counties.

Models agree that there is no chance of precipitation anywhere in
our area through the next 10 days. Looking farther ahead, the
longer range models indicate a possible pattern change by the
time we reach the winter solstice on December 21st. The GEFS
ensemble mean shows a trough developing along the West Coast by
then, and many 12Z GFS ensemble members show the potential for wet
weather by the 21st.

&&

.AVIATION...As of 09:27 PM PST Friday...For 06z tafs. VFR with
light winds will continue through the period. High level smoke
remains at around 20000 ft, although latest HRRR smoke forecast
suggests the smoke should lessen tomorrow.

Vicinity of KSFO...VFR. Light winds with some high level smoke.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...VFR. Light winds with some high level
smoke.

&&

.MARINE...as of 08:14 PM PST Friday...Light to moderate winds
will continue over the coastal waters as strong high pressure
remains over the west coast. Locally breezy to gusty winds may
occur at times along the immediate coast near coastal gaps,
especially from the Marin Headlands south through Half Moon Bay.
Moderate period northwest seas through the week.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...None.

PUBLIC FORECAST: Dykema
AVIATION: AS
MARINE: AS

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.